Alert archive / Florida / High Surf Warnings in 2024
High Surf Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this high surf warning at Mar 24, 2024, 3:00 PM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 25, 2024, 6:54 AM CDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 3:00 PM CDT (20:00 UTC)
- In effect from
- Mar 25, 2024, 6:54 AM CDT
- Expired
- Mar 26, 2024, 10:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WHUS44 KMOB 242000 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 300 PM CDT Sun Mar 24 2024 ALZ265-266-FLZ202-204-206-250400- /O.NEW.KMOB.SU.W.0003.240325T2100Z-240326T1500Z/ /O.NEW.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/ /O.EXT.KMOB.SU.Y.0006.240325T0600Z-240325T2100Z/ /O.CON.KMOB.RP.S.0014.240325T0600Z-240328T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 300 PM CDT Sun Mar 24 2024 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM CDT MONDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 1 AM CDT MONDAY THROUGH LATE WEDNESDAY NIGHT... ...HIGH SURF WARNING IN EFFECT FROM 4 PM MONDAY TO 10 AM CDT TUESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM CDT WEDNESDAY... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet expected in the surf zone. For the High Surf Warning, dangerously large breaking waves of 8 to 10 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the first High Surf Advisory, from 1 AM to 4 PM CDT Monday. For the High Rip Current Risk, from 1 AM CDT Monday through late Wednesday night. For the High Surf Warning, from 4 PM Monday to 10 AM CDT Tuesday. For the second High Surf Advisory, from 10 AM Tuesday to 10 AM CDT Wednesday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
6 follow-up statements
612 WHUS44 KMOB 250343 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1043 PM CDT Sun Mar 24 2024 ALZ265-266-FLZ202-204-206-251200- /O.CON.KMOB.SU.W.0003.240325T2100Z-240326T1500Z/ /O.CON.KMOB.SU.Y.0006.240325T0600Z-240325T2100Z/ /O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/ /O.CON.KMOB.RP.S.0014.240325T0600Z-240328T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1043 PM CDT Sun Mar 24 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM MONDAY TO 10 AM CDT TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 AM CDT WEDNESDAY... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet expected in the surf zone. For the High Surf Warning, dangerously large breaking waves of 8 to 10 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the first High Surf Advisory, until 4 PM CDT Monday. For the High Rip Current Risk, through late Wednesday night. For the High Surf Warning, from 4 PM Monday to 10 AM CDT Tuesday. For the second High Surf Advisory, from 10 AM Tuesday to 10 AM CDT Wednesday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
981 WHUS44 KMOB 250813 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 313 AM CDT Mon Mar 25 2024 ALZ265-266-FLZ202-204-206-251700- /O.CON.KMOB.SU.W.0003.240325T2100Z-240326T1500Z/ /O.CON.KMOB.SU.Y.0006.000000T0000Z-240325T2100Z/ /O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 313 AM CDT Mon Mar 25 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 AM CDT WEDNESDAY... * WHAT...For the first High Surf Advisory, large breaking waves of 4 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. For the High Surf Warning, dangerously large breaking waves of 7 to 9 feet expected in the surf zone. For the second High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the first High Surf Advisory, until 4 PM CDT this afternoon. For the High Rip Current Risk, through late Wednesday night. For the High Surf Warning, from 4 PM this afternoon to 10 AM CDT Tuesday. For the second High Surf Advisory, from 10 AM Tuesday to 10 AM CDT Wednesday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
969 WHUS44 KMOB 251154 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 654 AM CDT Mon Mar 25 2024 ALZ265-266-FLZ202-204-206-252000- /O.CAN.KMOB.SU.Y.0006.000000T0000Z-240325T2100Z/ /O.EXT.KMOB.SU.W.0003.240325T1154Z-240326T1500Z/ /O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 654 AM CDT Mon Mar 25 2024 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 10 AM CDT TUESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 AM CDT WEDNESDAY... * WHAT...For the High Surf Warning, dangerously large breaking waves building to 7 to 9 feet in the surf zone. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 10 AM CDT Tuesday. For the High Rip Current Risk, through late Wednesday night. For the High Surf Advisory, from 10 AM Tuesday to 10 AM CDT Wednesday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$
468 WHUS44 KMOB 251426 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 926 AM CDT Mon Mar 25 2024 ALZ265-266-FLZ202-204-206-252230- /O.CON.KMOB.SU.W.0003.000000T0000Z-240326T1500Z/ /O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 926 AM CDT Mon Mar 25 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 AM CDT WEDNESDAY... * WHAT...For the High Surf Warning, dangerously large breaking waves building to 7 to 9 feet in the surf zone. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 10 AM CDT Tuesday. For the High Rip Current Risk, through late Wednesday night. For the High Surf Advisory, from 10 AM Tuesday to 10 AM CDT Wednesday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$
715 WHUS44 KMOB 252225 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 525 PM CDT Mon Mar 25 2024 ALZ265-266-FLZ202-204-206-260630- /O.CON.KMOB.SU.W.0003.000000T0000Z-240326T1500Z/ /O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 525 PM CDT Mon Mar 25 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 AM CDT WEDNESDAY... * WHAT...For the High Surf Warning, dangerously large breaking waves building to 7 to 9 feet in the surf zone. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 10 AM CDT Tuesday. For the High Rip Current Risk, through late Wednesday night. For the High Surf Advisory, from 10 AM Tuesday to 10 AM CDT Wednesday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$
474 WHUS44 KMOB 260638 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 138 AM CDT Tue Mar 26 2024 ALZ265-266-FLZ202-204-206-261445- /O.CON.KMOB.SU.W.0003.000000T0000Z-240326T1500Z/ /O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 138 AM CDT Tue Mar 26 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM CDT WEDNESDAY... * WHAT...For the High Surf Warning, dangerously large breaking waves of 6 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 10 AM CDT this morning. For the High Rip Current Risk, through late Wednesday night. For the High Surf Advisory, from 10 AM this morning to 10 AM CDT Wednesday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf warning went out at Mar 24, 1:40 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 24, 1:40 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
140 PM CDT Sun Mar 24 2024
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 140 PM CDT Sun Mar 24 2024
VFR conditions prevail this afternoon with easterly winds around 5
to 10kts. Expect MVFR ceilings to gradually settle in overnight
tonight, with a significant increase in southerly winds prior to
daybreak to around 20kt sustained gusting to 30 to 35kts. This
will remain the case through the remainder of the day Monday. An
isolated shower or two is possible during the day Monday across
southeastern MS into far southwestern AL. MM/25
&&
.NEAR TERM...
(Now through Monday)
Issued at 140 PM CDT Sun Mar 24 2024
Dry and pleasant conditions will continue today into tonight as
upper level ridging moves over the area. Enjoy the nice weather as
it lasts because a rather potent system is loading out west. With
high pressure in control over the area; expect clear skies with
drier air across the area. Temperatures will likely climb back
into the mid 70s as moisture begins to slowly return to the area.
Lows tomorrow night will climb into the Mid 50s across most of the
area and low 60s along the coast. BB/03
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 59 73 63 77 51 75 46 70 / 10 20 70 80 20 0 10 0
Pensacola 60 72 66 74 56 75 51 70 / 0 0 30 80 40 10 10 0
Destin 59 72 66 72 59 76 54 71 / 0 0 10 70 60 20 10 10
Evergreen 52 74 62 74 50 75 44 69 / 0 0 40 90 30 10 10 10
Waynesboro 55 71 60 76 46 71 42 68 / 10 10 90 60 10 0 10 0
Camden 52 73 62 73 49 70 43 65 / 0 0 60 90 20 0 10 0
Crestview 52 75 64 75 53 78 46 71 / 0 0 20 80 50 20 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 10 AM Monday to 7 AM CDT Tuesday for
ALZ051>060-261>266.
High Rip Current Risk from 1 AM CDT Monday through late
Wednesday night for ALZ265-266.
High Surf Advisory from 1 AM Monday to 10 AM CDT Wednesday for
ALZ265-266.
FL...Wind Advisory from 10 AM Monday to 7 AM CDT Tuesday for
FLZ201>206.
High Rip Current Risk from 1 AM CDT Monday through late
Wednesday night for FLZ202-204-206.
High Surf Advisory from 1 AM Monday to 10 AM CDT Wednesday for
FLZ202-204-206.
MS...Wind Advisory from 10 AM Monday to 7 AM CDT Tuesday for MSZ067-
075-076-078-079.
GM...Small Craft Advisory from 1 AM to 1 PM CDT Monday for GMZ630>636.
Gale Warning from 1 PM Monday to 7 AM CDT Tuesday for GMZ630>636.
Small Craft Advisory from 7 PM this evening to 7 AM CDT Monday
for GMZ650-655-670-675.
Gale Warning from 7 AM Monday to 7 AM CDT Tuesday for GMZ650-655-
670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:02 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Mar 24, 3:02 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 28 hr |
| Mar 24, 3:03 AM CDT | Gale Warning | MOB | 52 hr | |
| Mar 24, 3:03 AM CDT | Small Craft Advisory | MOB | 28 hr | |
| Mar 24, 3:10 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 52 hr |
| Mar 24, 3:00 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 67 hr |
Nearby
High Surf Warnings in Florida, 2024High Surf Warnings in Alabama, 2024Every high surf warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.